Scientific Article
previous document  unige:86482  next document
add to browser collection
Title

Asymptotic evolution of nonlinear Landau damping

Authors
Califano, F.
Pegoraro, F.
Published in Physical Review. E. 2000, vol. 62, no. 3, p. 4109-4114
Abstract The long-time evolution of nonlinear Landau damping in collisionless plasmas is analyzed by solving the Vlasov-Poisson system numerically. The value of the parameter marking the transition between Landau’s and O’Neil’s regimes is determined and compared with analytical results. The long-time evolution of a finite-amplitude electric field with wavelength λ equal to the length of the simulation box L is given by a superposition of two counterpropagating “averaged” Bernstein-Greene-Kruskal (BGK) waves. When L>λ and longer wavelength modes can be excited, the BGK waves correspond to an intermediate regime that is eventually modified by the excitation of the sideband instability. Ions dynamics is found not to affect these behaviors significantly.
Identifiers
Full text
Citation
(ISO format)
BRUNETTI, Maura, CALIFANO, F., PEGORARO, F. Asymptotic evolution of nonlinear Landau damping. In: Physical Review. E, 2000, vol. 62, n° 3, p. 4109-4114. https://archive-ouverte.unige.ch/unige:86482

64 hits

42 downloads

Update

Deposited on : 2016-08-30

Export document
Format :
Citation style :